It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Reflex Sympathetic Dystrophy (RSD) (CRPS) Message Board


Reflex Sympathetic Dystrophy (RSD) (CRPS) Board Index


Does Anyone Know If Withdrawal From Fentanyl Can Cause Kidney Failure???? The Reason Im Asking Is Because A Good Friend Of Mine Died A Few Weeks Ago. The Doctors Said His Kidneys Were Failing But They Had Taken His Fentanyl Patch Off Two Days Before And Pumped Him Full Of Morphine Instead. He Was 50 Mcg And Had Been On It For Over A Year. If You Know Anything About Fentanyl Withdrawal Please Let Me Know. Thanks
Amber
realistically,i really cannot imagine that taking someone OFF fent would actually affect the kidneys to that point. did they do an autopsy on this person? there very well could have been some underlying condition going on with this persons kidneys BEFORE any of this even happened. i did not even know i had any type of kidney disease that i had actually been born with til i hit age forty when my son became gravely ill and he was tested. despite having great labs and as of last month,still are,i have major major destruction going on in both kidneys and my liver,but great labs despite that. just insane really. unless you know what was actually there before this actually occured and what this person was also given in the hospital(and i mean every single med that was used)it really would be kind of hard to actually pin point just why the kidneys failed. there could be many different reasons for that unfortunetly. there are actually many many people out there who think they have completely totally healthy kidneys and livers who are actually living with some pretty severe damage to those organs who don;t have a clue they have this going on,just like myself. my sister has this same kidney liver disease as well and she did not know it either til she was tested with ultrasound like i was. any change in lab numbers when it comes to any level of kidney or liver disease wont actually show any real changes til the very real damage just hits that threshold where it shows itself. so you can have some severe condtions and have great labs. i was just shocked when i found this out,believe me.

but like i mentioned above,i just cannot imagine the WD from the fent and then having that replaced with MS would induce renal failure(the renal failure could have been a secondary reaction to something totally different). it just doesn;t seem really likely,thats all. while anything is indeed possible,i am willing to bet there were other factors involved here than just what you mentioned that you may not even be aware of,you know what i mean? if they actually did an autopsy,that would certainly hold alot of very useful info on how this persons kidneys actually 'looked' which would tell a possibly totally different story. if the family could even just speak to this persons family doc about the kidney situation,it may hold some clues too. i really am so sorry for your loss. i do hope this helped some. marcia
Neverenough,

There were bad morphine patches out there (my brain is shot & can't recall the names)...recalled a few months ago but perhaps still in your friends possession? They were delivering almost the full dosage at once instead of long-acting. Perhaps your friend was using one of them and the withdrawal had nothing to do with it? Given that they replaced the patch removal with morphine injections, might have been adding to the dosage...it's a thought. And, the patches are all long-acting and perhaps that much injected was just too much? I'm no expert...I tried the patches and vomited for days (morphine and I do not get along), but hope you get some answers.

Vicki





All times are GMT -7. The time now is 07:43 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!